lots better

I’m still alive! Thanks for all the sweet comments and emails, everyone :)

I saw my pulmonologist up at UCSF on Monday the 6th. Usually I take myself up to SF on the BART and the Muni, but I was so exhausted and in so much pain that Henry offered to drive me, thank goodness. They did a chest echo but I was in too much pain to do the 6-minute walk test. Yay, sort of. I hate the 6-min walk. Doc prescribed a 12-day course of Prednisone for the crazy rash. Prednisone is horrible stuff, but within 3 days my rash had calmed down a lot and continues to be better (except that I can’t stop picking at all the scabs). Not gone, but better. Tomorrow is my last day of Prednisone, so then we’ll see if it all starts back up again. Cross your fingers.

Prednisone has bizarre side-effects. My face swells up every night and I wake up looking like a full moon. For the first few days I had to pee every 15 minutes. Also, the increased appetite is NO JOKE; I’ve been eating like eating is going out of style. My vision is kinda blurry and my eyes are gritty. I feel wired, and I don’t sleep well at all. One night I woke up absolutely drenched in sweat — my sheets were actually soaking wet. Gross. But luckily that only happened once.

I’m also still on a high-powered antihistimine (hydroxyzine) which makes me feel groggy and dried-out. Lovely Dr Nguyen, my PCP whom I saw on Tuesday, told me to take them every 4 hours now instead of 3x/day to try to keep everything calm when I go off the Prednisone. He says if the rash comes back, and he thinks it will, we can manage it with a low dose of Prednisone. UGH. We’ll see how things go over the weekend…

Category: Blog 3 comments »

3 Responses to “lots better”

  1. Amy

    I’m glad you’re feeling better. I just thought of something else. (I’m in a lifelong battle with skin allergies and I can’t take steroids because of another medical condition, and luckily I have an amazing doctor.) There’s a medication, chromolyn sodium, which is available OTC as Nasalcrom – also a nasal spray – that stops the mast cells from releasing histamine (you may already know what they are & if not Wikipedia – it’s fascinating).

    And that’s my unsolicited medical advice for the evening. :)

  2. Suzan

    Every day, every minute, sending you my love and hope. 🙏🏻❤️

  3. Heidi Jean

    I’ve been on prednisone. I was hungry every 15 minutes no matter how much I ate. I once went to a restaurant and ate all my food and half of three other peoples large orders, I was so full it hurt, but by the time we paid the check 10 minutes later, I was hungry again. Prednisone is no joke! I hope you can get off it soon!


Leave a Reply



Back to top